MAUDE Adverse Event Report: HOUSTON GENERATOR MODEL 103

HOUSTON GENERATOR MODEL 103
Model Number GENERATOR, MODEL 103
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Codes Depression (2361); Suicidal Ideation (4429); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
It was reported that the patient's device had depleted much faster than they had anticipated.In addition to this, the patient reports that they are unable to perceive stim despite having battery life remaining.The patient believes that the device is operating out of it's specifications, however the impedance provided indicates that the device is operating within normal limits as specified by the manufacturer's labeling (see section b6.).No known relevant surgical intervention has occurred to date.No other relevant information has been received to date.
 
Event or Problem Description
Later, internal data from the patient's generator was received.The only data available was a single interrogation event from (b)(6) 2025.After review, the 25% battery status indicator was seen because the measured voltage was 2.818 volts.However, the charged consumed was only 10.24% meaning a 89.76% battery should have been remaining and not 11-25% as communicated by the battery indicator status.This event is likely related to firmware/software issue and no failure of the device, however this cannot be confirmed based on the available information.No known relevant surgical intervention has occurred to date.No other relevant information has been received to date.
 
Additional Manufacturer Narrative
H6.Adverse event problem codes; corrected information; b13 inadvertently left off of supplemental report #1 despite being known at the time of submission.H2.Follow-up type; corrected information; "additional information" inadvertently not selected on supplemental report #1.
 
Event or Problem Description
Later the patient had reported that they had experienced an increase in their depressive symptoms along with ideations of suicide.A physician that follows the patient is aware of this patient's depressive state and remarks of suicidal ideation.Device therapy was noted to be operating as intended per generator data reviewed in supplemental report #1.The current status of the device cannot be spoken to as the patient has not had their device evaluated since (b)(6) 2025.No other relevant information has been received to date.
 
Additional Manufacturer Narrative
B1.Type of report; corrected information ; supplemental mdr #3 inadvertently omitted information known prior to submission.B2.Outcomes attributed to adverse event; corrected information; supplemental mdr #3 inadvertently omitted information known prior to submission.
 
Event or Problem Description
Later, the patient expressed dissatisfaction with their care and submitted a warranty claim for their generator, stating their belief that the device was defective.Included with the warranty claim was a packet of ¿evidence¿ related to the reported event.These materials consisted of embedded images and attachments referenced throughout the narrative.The documents included excerpts from physician and programming manuals describing acceptable impedance ranges and diagnostic alerts; device information and activation sheets in which out-of-specification values were marked as acceptable; safety notices referencing battery-calibration behavior; clinical reports claiming a lack of perceptible stimulation; and correspondence intended to support the patient¿s timeline and rationale for the defect allegation.Much of the information provided by the patient does not align with the content published in the manufacturer¿s labeling and, in several instances, contains factually inaccurate or misleading interpretations of device behavior.The patient has not yet established care with a provider trained in vns therapy and therefore has not obtained a repeat device interrogation.This need has been communicated to the non-vns providers currently overseeing the patient¿s care.The manufacturer is awaiting an updated interrogation in order to further assess the device function and assist the patient.

Brand Name
GENERATOR MODEL 103
Common Device Name
GENERATOR
Manufacturer (Section D)
HOUSTON
100 cyberonics boulevard
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key22507491
Report Number1644487-2025-10366
Device Sequence Number8625145
Product Code LYJ
UDI-Device Identifier05425025750030
UDI-Public05425025750030
Combination Product (Y/N)N
Initial Reporter CountryMT
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/05/2023
Device Model NumberGENERATOR, MODEL 103
Device Lot Number7001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer07/17/2025
11/24/2025
12/23/2025
02/04/2026
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/11/2025
11/24/2025
01/16/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale